MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant rhd results between bio-rad and ortho gel.The same patient was tested on (b)(6) 2024 (this report) and then again on (b)(6) 2025 (please refer to report 9610824-2025-000026), using two different lots of ih-card abo(d(dvi-)+reva1,b on two different ih-1000 instruments the rhd was negative each time in (b)(6) 2025 the customer was notified by the patient's physician that the patient was tested at another facility using an unknown ortho reagent and yielded a 2+ reaction.The customer did neither provide a patient sample nor a product sample of the allegedly defective ih-card for investigational testing.Therefore, our quality control laboratory tested their retention samples of both lots of the allegedly defective ih-cards.First, all cards from the retention samples were visually checked regarding the sealing foil, the presence of supernatant , the gel homogeneity and the absence of spatter in the reaction chambers.The supernatant was reduced on all cards.The cards were then tested on the ih-1000.Two week rhd positive specificity, four heterozygous rhd positive specificity and one rhd negative specificity of the retention sample were tested on the ih-1000.All test results are correct the investigation of the affected ih-1000 instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported discrepant rhd results between bio-rad and ortho gel.The same patient was tested on (b)(6) 2024 (this report) and then again on (b)(6) 2025 (please refer to report 9610824-2025-000026), using two different lots of ih-card abo(d(dvi-)+reva1,b on two different ih-1000 instruments the rhd was negative each time in (b)(6) 2025 the customer was notified by the patient's physician that the patient was tested at another facility using an unknown ortho reagent and yielded a 2+ reaction.The customer did neither provide a patient sample nor a product sample of the allegedly defective ih-card for investigational testing.Therefore, our quality control laboratory tested their retention samples of both lots of the allegedly defective ih-cards.First, all cards from the retention samples were visually checked regarding the sealing foil, the presence of supernatant , the gel homogeneity and the absence of spatter in the reaction chambers.The supernatant was reduced on all cards.The cards were then tested on the ih-1000.Two weak rhd positive specificity, four heterozygous rhd positive specificity and one rhd negative specificity of the retention sample were tested on the ih-1000.All test results are correct, no issue regarding product performance was identified.Considering the results of the tests and the information shared in the case, the difference between the reactivity obtained with bio-rad ih-card abo/d(dvi) + rev.A1b and the reagent from the other provider (ortho) is likely related to the sample.This kind of result can happen in a patient with a d variant expression.Some patient samples express a d variant, where certain d epitopes are weakly or variably expressed.Considering that the two reagents used by the customer present different monoclonal anti-d clones (b9a4 vs.Ms-201), one reagent may detect some variant while the other does not, and vice versa.On the ifu of the bio-rad ih-card abo/d(dvi-)+rev.A1b on the topic "limitations" is advised that: "very weak expressions of the d antigen may not be detected.The dvi epitope of the d antigen will not be detected with this reagent.No blood grouping reagent of monoclonal origin has yet been found that will detect all parts of the d antigen.If the detection of weak d and partial d(vi) samples is required, the samples producing negative results with this anti-d reagent should be further tested with an anti-d reagent known to detect weak d antigen expression (i.E.Ih-anti-d (rh1) blend).".

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key22881972
Report Number9610824-2025-00027
Device Sequence Number18551904
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)251010(10)9424010
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Catalogue Number813112100
Device Lot Number9424010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-CARD ABO/D(DVI-)+REV A1,B, LOT 9437010; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 9437010
Patient SexUnknown